Alert archive / Nevada / Blizzard Warnings in 2023
Blizzard Warning 1, NWS Elko, NV
NWS Elko, NV issued this blizzard warning at Feb 23, 2023, 2:28 AM PST for Nye County, Nevada. It took effect at Feb 24, 2023, 10:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2023, 2:28 AM PST (10:28 UTC)
- In effect from
- Feb 24, 2023, 10:00 AM PST
- Expired
- Feb 25, 2023, 4:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
917 WWUS45 KLKN 231028 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 228 AM PST Thu Feb 23 2023 NVZ040-231830- /O.UPG.KLKN.WS.A.0002.230224T1800Z-230226T1200Z/ /O.NEW.KLKN.WS.W.0003.230225T1200Z-230226T1200Z/ /O.NEW.KLKN.BZ.W.0001.230224T1800Z-230225T1200Z/ Northwestern Nye County- Including the cities of Round Mountain and Tonopah 228 AM PST Thu Feb 23 2023 ...BLIZZARD WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... ...WINTER STORM WARNING IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY... * WHAT...For the Blizzard Warning, blizzard conditions expected. Total snow accumulations of 2 to 9 inches for the valleys. Winds gusting as high as 60 mph. For the Winter Storm Warning, heavy snow expected. Further snow accumulations of 1 to 6 inches in the valleys. Winds gusting as high as 40 mph. Valleys total snowfall through whole event of 3 to 15 inches. Mountains can see 1 to 3 feet of snowfall through whole event. * WHERE...Northwestern Nye County. * WHEN...For the Blizzard Warning, from 10 AM Friday to 4 AM PST Saturday. For the Winter Storm Warning, from 4 AM Saturday to 4 AM PST Sunday. * IMPACTS...Travel is expected to very difficult to impossible. Widespread blowing snow with significantly reduce visibility to white out conditions. The hazardous conditions could impact the evening commute. Strong winds could cause tree damage. * ADDITIONAL DETAILS...This is a very potent system that is at historic levels, travel and any outdoor activities is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ041-231830- /O.NEW.KLKN.WS.W.0003.230224T1800Z-230226T1200Z/ Northeastern Nye County- Including the city of Duckwater 228 AM PST Thu Feb 23 2023 ...WINTER STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 2 to 10 inches for the valleys. Winds gusting as high as 50 mph. * WHERE...Northeastern Nye County. * WHEN...From 10 AM Friday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...This is a very potent system that is at historic levels, travel is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ037-231830- /O.NEW.KLKN.WW.Y.0011.230224T1800Z-230225T1200Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 228 AM PST Thu Feb 23 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of up to 5 inches. Winds gusting as high as 50 mph. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 10 AM Friday to 4 AM PST Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
4 follow-up statements
851 WWUS45 KLKN 232146 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 146 PM PST Thu Feb 23 2023 NVZ040-241200- /O.CON.KLKN.BZ.W.0001.230224T1800Z-230225T1200Z/ /O.CON.KLKN.WS.W.0003.230225T1200Z-230226T1200Z/ Northwestern Nye County- Including the cities of Round Mountain and Tonopah 146 PM PST Thu Feb 23 2023 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY... * WHAT...For the Blizzard Warning, blizzard conditions expected. Total snow accumulations of 4 to 10 inches for the valleys. Heavy snow, winds gusting as high as 60 mph, will cause zero visibility due to blowing and drifting snow. For the Winter Storm Warning, heavy snow expected. Further snow accumulations of 4 to 8 inches in the valleys. Winds gusting as high as 40 mph causing reductions to visibility due to blowing and drifting snow. Valleys total snowfall through whole event of 8 to 18 inches with snow drifts several feet deep. Mountains can see 1 to 3 feet of snowfall through whole event. * WHERE...Northwestern Nye County. * WHEN...For the Blizzard Warning, from 10 AM Friday to 4 AM PST Saturday. For the Winter Storm Warning, from 4 AM Saturday to 4 AM PST Sunday. * IMPACTS...Travel is expected to very difficult to impossible. Widespread blowing snow with significantly reduce visibility to white out conditions. The hazardous conditions could impact the morning or evening commute. Very strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ041-241200- /O.CON.KLKN.WS.W.0003.230224T1800Z-230226T1200Z/ Northeastern Nye County- Including the city of Duckwater 146 PM PST Thu Feb 23 2023 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches for the valleys. Mountains will see 7 to 14 inches. Winds gusting as high as 50 mph causing blowing and drifting snow. Visibility will be reduced to one mile or less. * WHERE...Northeastern Nye County. * WHEN...From 10 AM Friday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ037-241200- /O.CON.KLKN.WW.Y.0011.230224T1800Z-230225T1200Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 146 PM PST Thu Feb 23 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Winds gusting as high as 50 mph causing blowing and drifting snow. Visibility will be reduced to one mile or less. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 10 AM Friday to 4 AM PST Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
755 WWUS45 KLKN 241010 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 210 AM PST Fri Feb 24 2023 NVZ040-250000- /O.CON.KLKN.BZ.W.0001.230224T1800Z-230225T1200Z/ /O.CON.KLKN.WS.W.0003.230225T1200Z-230226T1200Z/ Northwestern Nye County- Including the cities of Round Mountain and Tonopah 210 AM PST Fri Feb 24 2023 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY... * WHAT...For the Blizzard Warning, blizzard conditions expected. Total snow accumulations of 4 to 10 inches for the valleys. Heavy snow, winds gusting as high as 60 mph, will cause zero visibility due to blowing and drifting snow. For the Winter Storm Warning, heavy snow expected. Further snow accumulations of 4 to 8 inches in the valleys. Winds gusting as high as 40 mph causing reductions to visibility due to blowing and drifting snow. Valleys total snowfall through whole event of 8 to 18 inches with snow drifts several feet deep. Mountains can see 1 to 3 feet of snowfall through whole event. * WHERE...Northwestern Nye County. * WHEN...For the Blizzard Warning, from 10 AM Friday to 4 AM PST Saturday. For the Winter Storm Warning, from 4 AM Saturday to 4 AM PST Sunday. * IMPACTS...Travel is expected to very difficult to impossible. Widespread blowing snow with significantly reduce visibility to white out conditions. The hazardous conditions could impact the morning or evening commute. Very strong winds could cause tree damage. * ADDITIONAL DETAILS...This is a very potent system that is at historic levels, travel and any outdoor activities is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ041-250000- /O.CON.KLKN.WS.W.0003.230224T1800Z-230226T1200Z/ Northeastern Nye County- Including the city of Duckwater 210 AM PST Fri Feb 24 2023 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches for the valleys. Mountains will see 7 to 14 inches. Winds gusting as high as 50 mph causing blowing and drifting snow. Visibility will be reduced to one mile or less. * WHERE...Northeastern Nye County. * WHEN...From 10 AM Friday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-250000- /O.EXA.KLKN.WW.Y.0011.230224T1800Z-230225T1200Z/ White Pine County- Including the cities of Ely and McGill 210 AM PST Fri Feb 24 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of up to 7 inches. Winds gusting as high as 40 mph. * WHERE...White Pine County. * WHEN...From 10 AM Friday to 4 AM PST Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ037-250000- /O.CON.KLKN.WW.Y.0011.230224T1800Z-230225T1200Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 210 AM PST Fri Feb 24 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Winds gusting as high as 50 mph causing blowing and drifting snow. Visibility will be reduced to one mile or less. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 10 AM Friday to 4 AM PST Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
060 WWUS45 KLKN 242259 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 259 PM PST Fri Feb 24 2023 NVZ040-250700- /O.CON.KLKN.BZ.W.0001.000000T0000Z-230225T1200Z/ /O.CON.KLKN.WS.W.0003.230225T1200Z-230226T1200Z/ Northwestern Nye County- Including the cities of Round Mountain and Tonopah 259 PM PST Fri Feb 24 2023 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY... * WHAT...For the Blizzard Warning, blizzard conditions. Additional snow accumulations of up to 8 inches in valleys. 1 to 3 feet of snow is expected in mountains. Winds gusting as high as 60 mph through early Saturday morning. * WHERE...Northwestern Nye County. * WHEN...For the Blizzard Warning, until 4 AM PST Saturday. For the Winter Storm Warning, from 4 AM Saturday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Very strong winds could cause extensive tree damage. * ADDITIONAL DETAILS...This is a high impact winter storm. Travel and any outdoor activities is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ041-250700- /O.CON.KLKN.WS.W.0003.000000T0000Z-230226T1200Z/ Northeastern Nye County- Including the city of Duckwater 259 PM PST Fri Feb 24 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations of 1 to 3 inches in valleys with 1 to 3 feet across mountains. Winds gusting as high as 45 mph. * WHERE...Northeastern Nye County. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ037-250700- /O.EXT.KLKN.WW.Y.0011.000000T0000Z-230226T0000Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 259 PM PST Fri Feb 24 2023 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY... * WHAT...Snow. Additional snow accumulations of up to 4 inches, mainly south of US-50. Winds gusting as high as 45 mph. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-250700- /O.CON.KLKN.WW.Y.0011.000000T0000Z-230225T1200Z/ White Pine County- Including the cities of Ely and McGill 259 PM PST Fri Feb 24 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Snow. Additional valley snow accumulations of up to two inches, mainly south of US-50, with up to 18 inches in mountains, mainly in southern White Pine County. Winds gusting as high as 40 mph. * WHERE...White Pine County. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
720 WWUS45 KLKN 251007 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 207 AM PST Sat Feb 25 2023 NVZ040-251815- /O.CON.KLKN.BZ.W.0001.000000T0000Z-230225T1200Z/ /O.CON.KLKN.WS.W.0003.230225T1200Z-230226T1200Z/ Northwestern Nye County- Including the cities of Round Mountain and Tonopah 207 AM PST Sat Feb 25 2023 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...For the Blizzard Warning, blizzard conditions. Additional snow accumulations of up to two inches. Winds gusting as high as 60 mph. For the Winter Storm Warning, heavy snow expected. Total snow accumulations of 1 to 15 inches. Winds gusting as high as 55 mph. * WHERE...Northwestern Nye County. * WHEN...For the Blizzard Warning, until 4 AM PST early this morning. For the Winter Storm Warning, until 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ041-251815- /O.CON.KLKN.WS.W.0003.000000T0000Z-230226T1200Z/ Northeastern Nye County- Including the city of Duckwater 207 AM PST Sat Feb 25 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations of 1 to 15 inches. Winds gusting as high as 45 mph. * WHERE...Northeastern Nye County. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-251200- /O.CON.KLKN.WW.Y.0011.000000T0000Z-230225T1200Z/ White Pine County- Including the cities of Ely and McGill 207 AM PST Sat Feb 25 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...White Pine County. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ037-251815- /O.CON.KLKN.WW.Y.0011.000000T0000Z-230226T0000Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 207 AM PST Sat Feb 25 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 40 mph. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this blizzard warning went out at Feb 22, 3:26 PM PST, 11 hours 2 minutes earlier.
Area forecast discussion, Feb 22, 3:26 PM PST, 11 hours 2 minutes before
Area Forecast Discussion National Weather Service Elko NV 326 PM PST Wed Feb 22 2023 .SYNOPSIS...Look for light snow showers continuing through Thursday afternoon. Winds will be locally breezy to windy with patchy blowing and drifting snow. Another system looms on the horizon, moving across the central part of the state later this weekend bringing the potential for another round of moderate to heavy snow accumulation for portions of southern Lander/Eureka, White Pine, and northern Nye counties. This will combine with breezy to windy conditions, bringing additional blowing and drifting snow. && .UPDATE...Canceled all headline winter products early as radar is showing scattered snow showers with light accumulations expected. All text products have been sent. && .PREV DISCUSSION... /issued 207 PM PST Wed Feb 22 2023/ SHORT TERM...Tonight through Thursday night. Current synoptic situation is showing a large upper trough over the western United States at this time. This low pressure system is expected to consolidate and shift south through the short term. At this time, scattered snow showers are pushing across the area. This has brought little to no accumulations to the area. Expect the activity to continue in this evening. Winds will be breezy in spots, leading to patchy blowing and drifting snow. Overnight lows will be in the single digits to teens. For Thursday and Thursday night. Upper low pressure system will rotate near the western shores of California, dropping southward through the day. Scattered snow showers are expected throughout the day with up to an inch possible in some of the heavier snow showers in the valleys, while some of the higher passes and summits will receive several inches. Breezy to locally windy conditions will exist, bringing another round of patchy blowing and drifting snow to the area. Highs will be in the 20s and 30s. Look for the upper low to continue its southward progression for Thursday night. This will bring light accumulations of a trace to less than a half inch in the valleys. Overnight lows will be in the single digits and teens. LONG TERM...Friday through next Wednesday. Friday the beginning of a potential significant storm will unfold in areas south of and including US-50, in central Nevada. An upper-level low will begin to dig south off the coastal US. Models and ensembles are in fairly good agreement of the low being positioned off the southern CA coastline Friday, and nearing the Baja Peninsula by Saturday. Moisture will be drawn in from the Pacific ocean leading to an ample amount for snowfall into northern Nye county. Conservative thinking is Tonopah will see 6 inches over 2 days, with the bulk of it falling Friday. Winds will also be elevated when this snow is expected to fall. NBM Ensemble guidance currently shows a 76% chance of sustained winds of at least 30 mph, with gusts higher than that. Blowing and drifting snow will be a concern, and will likely present challenging travel conditions. A Winter Storm Watch has been issued for NW Nye county Friday afternoon through early Sunday morning. After the system moves out of the area heading into Sunday morning, a cold front will approach the state from the NW. Some light snow showers will be possible, mainly across high elevation mountains. The front will usher in a large open wave trough behind it, producing more snow showers monday evening through Wednesday. Highs will be in the 30s and 40s through the middle of next week, with cooler air working back in Tuesday and Wednesday. Lows will be in the teens and 20s through mid-week, with cooler lows working back in towards Wednesday. AVIATION...Most of the -SNSH should be wrapping up, however there may be some isolated cases of -SNSH throughout the evening and overnight. Chances at any terminals will be <10% so put VCSH in TAFS. Some -SNSH will return to the area later in the afternoon tomorrow. && .LKN Watches/Warnings/Advisories... Winter Storm Watch from Friday morning through late Saturday night Northwestern Nye County. && 86/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:28 AM PST | Winter Storm Warning | LKN | Nye | 3 days |
| Feb 23, 2:28 AM PST | Winter Weather Advisory | LKN | Eureka, Lander, White Pine | 59 hr |
Nearby
Blizzard Warnings in Nevada, 2023Every blizzard warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.